11 answers

Behavior Problems While Taking Cingulair

My 3 1/2 yo son is having MAJOR behavior problems. Last week he started back on Cingulair and he has become very defiant, and doesn't listen. He also is not sleeping well. Has anyone experienced any of these symptoms with this medication?

What can I do next?

Featured Answers

It won't take you more than two minutes to google that medication and find out that it definitely causes this reaction in many children....I have seen what you are describing and heard of others having night terrors, etc.

More Answers

Hi A., YES YES YES it is from the medicine!!! Please research cingulair side effects online... just google those 3 little words and a multitude of horror stories will pop up. Singulair and Cingulair cause depression, mood swings, anxiety, psychotic tendancies, and much much more. We discovered this after giving it to my son for 2 weeks and him laying on his bed crying the whole 2 weeks... I went online to see what was going on. We had also given it to my daughter for about a month when she was little and it made her behavior horrible, I didn't research it then, just thought it didn't agree with her and took her off of it.

There have been murders, suicides, and other terrible things that happened to kids because of these drugs, please research it further before you give your child any more.

Hi A.,

I have experience with Singulair because my son, who is now 7, was taking it from abt the age of 4 til he was 5 1/2. We noticed a few issues that we did not attribute to the Singulair right away. He had trouble sleeping at night, was very moody and having trouble concentrating during the day, but the biggest problem we encountered were the nightmares. He would have really bad nightmares almost every night. I spoke to his pediatrician about these issues and she assured me that they were normal behaviors for boys his age and that Singulair has no such side efffects. We asked around and did some research on the internet and found that there were so many other parents that had similar experiences with their children so we decided to slowly take him off the medication for a little while and see what happened. The nightmares stopped almost immediately, he began sleeping better at night and was so much more alert and happier during the day. It's been almost 1 1/2 years since we stopped the medication but he hasn't had nightmares or trouble sleeping in that time.

Yes, there's actually an FDA alert about this. I get their "Medwatch" alerts for work.

Interestingly, my son did not have this reaction to cingulair, but DID have it with Zyrtec. A couple friends told me about the Zyrtec behavior problems too -- it's like it makes them depressed or something.

It won't take you more than two minutes to google that medication and find out that it definitely causes this reaction in many children....I have seen what you are describing and heard of others having night terrors, etc.

Absolutely, it is the medicine. Is it for allergies or asthma?

My 5 yo. son acts horrible on allergy meds. We've tried so many different kinds and they all make him grumpy and defiant. Ask the Dr. for some other options. They should be able to give you some samples to try so that you aren't out a bunch of money trying to find what works. We ended up using a smaller dose of one of them and it made it a little better. We use a nasal spray every time he starts having allergy issues and try to only give the liquid meds when symptoms are really bad. Most of the time we just use the spray, and when we are consistent with it, the symptoms go away after a few days. I also have him drink lots of water when he is having problems and it helps a lot, too.

I'll agree with many of the posters below to say YES, I think it's the meds! My pedi tried to put my DD on it for her allergies--however, my husband had taken DD to that pedi visit, and said ABSOLUTELY NOT NEVER. My husband was on singulair a couple of years ago, and it was a REALLY tough time for us and our marriage--DH was depressed, had anxiety attacks, had insomnia. Turns out it was all side effects from singulair! If it does that to a 35 year old, 230 lb man, think what it can do to our little ones! On further discussion with our pedi, he said that singulair and zyrtek are both steroid-based. Thus, in some cases (not the majority, but enough to pay attention), these drugs can cause the same steroid-rage you hear about from pro athletes using illegal steroids. Please explore other options, so your little boy can be happy AND healthy!

Singulair is Merck's biggest selling product and one of the world's top selling medicines with 2007 global sales of $4.3 billion -- $3.4 billion in the Unites States.

WASHINGTON (Reuters) - U.S. health regulators are probing a possible connection between Merck & Co Inc's blockbuster Singulair asthma drug and suicidal behavior in adults and children, the Food and Drug Administration said on Thursday.

The FDA said it is reviewing the issue after receiving reports of mood and behavior changes, suicidal thinking and suicide in patients who took the drug, which is used to treat stuffy nose, sneezing and other allergy symptoms, as well as asthma.

********* Remember that Merck also makes Gardasil and Vioxx - lots of terrible effects and even death from both drugs, but the information is still being minimized and suppressed. Don't depend on your doctor to give you unbiased advice, because he or she receives lots of perks from pushing Merck's drugs.

Hello A.,

YES! singulair affects their behavior/moods. It happened to my daughter. no more singulair for her. Good luck! ~C.~

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.